I need advice! its important as it has to do with birth control advice!
Patient :Hiya em im around 18 years old and I was wondering if this is to do with the morning after pill today at twenty to two , im on no medications a healthy bmi of 24/25 no health concerns just wondering how long it takes to absorb the pill and if so if I went for a lose stool after six hours does that mean the pill has came out and lost its effectiveness and that I have to take another dose?
Thank you for your question. The emergency contraceptive medication known as the morning after pill contains a combination of hormones that are used to prevent fertilization of an egg or implantation. When taken within 24 hours of having unprotected sexual intercourse it is about 95% at preventing pregnancy. It starts working immediately and you may experience symptoms of abdominal cramping and discomfort, nausea, and possible loose bowel movements. Having these symptoms does not mean the medication is losing its efficacy, as your body absorbs the medication from the gut into the bloodstream where it takes proceeds to have its effect on your reproductive system to prevent pregnancy.
Thank you for choosing Askthedoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.